Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 86, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Oct 5, 2017, 2:35 PM PDT. It took effect at Oct 6, 2017, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2017, 2:35 PM PDT (21:35 UTC)
- In effect from
- Oct 6, 2017, 5:00 PM PDT
- Expired
- Oct 6, 2017, 2:32 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
057 WHUS76 KMFR 052135 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PDT THU OCT 5 2017 PZZ356-376-061045- /O.NEW.KMFR.SC.Y.0086.171007T0000Z-171007T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 PM PDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY. * WINDS...NORTH 15 TO 25 KT. * SEAS...7 TO 9 FEET, DUE TO A COMBINATION OF CHOPPY SHORT PERIOD WIND GENERATED WAVES AND WESTERLY SWELL WITH A DOMINANT PERIOD OF 15 SECONDS. * AREAS AFFECTED...SOUTH OF CAPE SEBASTIAN BETWEEN 5 NM AND 30 NM OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
462 WHUS76 KMFR 060934 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 AM PDT FRI OCT 6 2017 PZZ356-376-062245- /O.EXT.KMFR.SC.Y.0086.171007T0000Z-171007T0900Z/ /O.NEW.KMFR.SC.Y.0087.171008T0000Z-171009T0000Z/ /O.NEW.KMFR.SW.Y.0085.171008T0000Z-171009T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 234 AM PDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT SUNDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT THIS EVENING...LOWERING TO 15 KT LATE TONIGHT. NORTH WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS TO 30 KT SATURDAY EVENING AND PERSIST INTO SUNDAY. WINDS MAY INCREASE FURTHER SUNDAY EVENING. * SEAS...BECOMING STEEP 7 TO 9 FT SEAS THIS EVENING, DUE TO A COMBINATION OF CHOPPY SHORT PERIOD WIND SEAS AND WESTERLY SWELL. SEAS BRIEFLY LOWER LATE TONIGHT. SEAS WILL BECOME STEEP AT 10 FT SATURDAY EVENING DUE TO A MIX OF CHOPPY SHORT PERIOD WIND SEAS AND BUILDING WESTERLY SWELL. STEEP SEAS WILL BUILD TO 13 TO 15 FT SUNDAY AS WIND SEAS AND WESTERLY SWELL BUILD. SEAS MAY BUILD FURTHER SUNDAY EVENING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT AREAS SOUTH OF CAPE SEBASTIAN BETWEEN 5 NM AND 30 NM OF THE COAST THIS EVENING. THEN SMALL CRAFT ADVISORY WINDS AND SEAS WILL AFFECT AREAS SOUTH OF GOLD BEACH BEYOND 5 NM FROM SHORE SATURDAY EVENING THROUGH SUNDAY WITH SMALL CRAFT ADVISORY SEAS ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-062245- /O.NEW.KMFR.SW.Y.0085.171008T0000Z-171009T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 234 AM PDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT SUNDAY. * SEAS...STEEP 9 TO 10 FT SEAS SATURDAY EVENING DUE TO A MIX OF CHOPPY WIND SEAS AND WESTERLY SWELL. SEAS WILL BUILD TO 10 TO 15 FEET WITH A DOMINANT PERIOD OF 14 SECONDS AS WESTERLY SWELL BUILDS INTO THE AREA. STEEP SEAS MAY LINGER SUNDAY NIGHT INTO MONDAY. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
170 WHUS76 KMFR 062132 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PDT FRI OCT 6 2017 ...STRONG NORTH WINDS AND HEAVY SEAS POSSIBLE SUNDAY... .STRONG NORTH WINDS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND MAY REACH GALES OVER PORTIONS OF THE SOUTHERN WATERS BY SUNDAY AFTERNOON AND EVENING. A HEAVY INCOMING NORTHWEST SWELL ON TOP OF WIND WAVES WILL PRODUCE LARGE AND VERY STEEP COMBINED SEA OVER THE WATERS SOUTH OF GOLD BEACH AS WELL SUNDAY AFTERNOON AND EVENING. PZZ356-071200- /O.CAN.KMFR.SC.Y.0086.171007T0000Z-171007T0900Z/ /O.EXT.KMFR.SC.Y.0087.171008T0000Z-171009T0600Z/ /O.EXT.KMFR.SW.Y.0085.171008T0600Z-171008T2100Z/ /O.NEW.KMFR.GL.A.0030.171008T2100Z-171009T0600Z/ /O.NEW.KMFR.SW.Y.0086.171009T0600Z-171010T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 232 PM PDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 5 AM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...NORTH 15 TO 25 KT SATURDAY EVENING THROUGH SUNDAY MORNING...THEN RISING TO GALES 25 TO 35 KT WITH GUSTS TO 40 KT POSSIBLE SUNDAY AFTERNOON AND EVENING. * SEAS...NORTHWEST SWELL BUILDING TO AROUND 10 FEET 14 SECONDS SATURDAY NIGHT INTO SUNDAY. NORTHWEST SWELL 12 TO 13 FEET WITH A PERIOD OF 14 SECONDS AND SHORT PERIOD NORTH WIND WAVES MAY PRODUCE VERY STEEP AND CHAOTIC COMBINED SEAS UP TO 15 FEET SUNDAY AFTERNOON AND EVENING. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS BEGINNING SATURDAY NIGHT. GALE FORCE WINDS AND THE STEEPEST SEAS ARE EXPECTED SOUTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE SUNDAY AFTERNOON AND EVENING. WINDS AND SEAS GRADUALLY DIMINISH EARLY NEXT WEEK. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-071200- /O.CAN.KMFR.SC.Y.0086.171007T0000Z-171007T0900Z/ /O.EXT.KMFR.SC.Y.0087.171008T0000Z-171010T1200Z/ /O.EXT.KMFR.SW.Y.0085.171008T0000Z-171009T0600Z/ /O.NEW.KMFR.GL.A.0030.171008T2100Z-171009T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 232 PM PDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 5 AM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...NORTH 20 TO 25 KT SATURDAY EVENING THROUGH SUNDAY MORNING...THEN RISING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT POSSIBLE SUNDAY AFTERNOON AND EVENING. * SEAS...NORTHWEST SWELL BUILDING TO AROUND 10 FEET 14 SECONDS SATURDAY NIGHT INTO SUNDAY. NORTHWEST SWELL 12 TO 13 FEET WITH A PERIOD OF 14 SECONDS AND SHORT PERIOD NORTH WIND WAVES MAY PRODUCE VERY STEEP AND CHAOTIC COMBINED SEAS UP TO 15 FEET SUNDAY AFTERNOON AND EVENING. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS BEGINNING SATURDAY NIGHT. GALE FORCE WINDS AND THE STEEPEST SEAS ARE EXPECTED SOUTH OF GOLD BEACH AND BETWEEN 10 AND 30 NM FROM SHORE SUNDAY AFTERNOON AND EVENING. WINDS AND SEAS GRADUALLY DIMINISH EARLY NEXT WEEK. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-071200- /O.EXT.KMFR.SW.Y.0085.171008T0600Z-171010T1200Z/ /O.NEW.KMFR.SC.Y.0088.171009T0600Z-171010T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 232 PM PDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 5 AM PDT TUESDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS 35 KT POSSIBLE SUNDAY AFTERNOON AND EVENING. * SEAS...NORTHWEST SWELL BUILDING TO AROUND 10 FEET 14 SECONDS SATURDAY NIGHT INTO SUNDAY. NORTHWEST SWELL 12 TO 13 FEET WITH A PERIOD OF 14 SECONDS AND SHORT PERIOD NORTH WIND WAVES MAY PRODUCE VERY STEEP AND CHAOTIC COMBINED SEAS UP TO 15 FEET SUNDAY AFTERNOON AND EVENING. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY SEAS BEGINNING SATURDAY EVENING. WINDS INCREASE SUNDAY, AND THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO SUNDAY AFTERNOON AND EVENING. WINDS AND SEAS GRADUALLY DIMINISH EARLY NEXT WEEK. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-071200- /O.EXT.KMFR.SW.Y.0085.171008T0600Z-171010T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 232 PM PDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM SATURDAY TO 5 AM PDT TUESDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS 35 KT POSSIBLE SUNDAY AFTERNOON AND EVENING. * SEAS...NORTHWEST SWELL BUILDING TO AROUND 10 FEET 14 SECONDS SATURDAY NIGHT INTO SUNDAY. NORTHWEST SWELL 12 TO 13 FEET WITH A PERIOD OF 14 SECONDS AND SHORT PERIOD NORTH WIND WAVES MAY PRODUCE VERY STEEP AND CHAOTIC COMBINED SEAS UP TO 15 FEET SUNDAY AFTERNOON AND EVENING. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY SEAS BEGINNING SATURDAY EVENING. WINDS INCREASE SUNDAY, AND THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO SUNDAY AFTERNOON AND EVENING. WINDS AND SEAS GRADUALLY DIMINISH EARLY NEXT WEEK. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 2:24 PM PDT, 11 minutes earlier.
Area forecast discussion, Oct 5, 2:24 PM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Medford OR
224 PM PDT Thu Oct 5 2017
.DISCUSSION...
* Impacts: Patchy frost across many west side Valleys, including
the Illinois, Applegate, and Rogue Valley.
Current visible satellite observations continue to show the clear
skies across much of southern Oregon and northern California. A
single band of clouds has made its way into Lake County from the
north and will continue to move southward and eastward around a
low pressure system centered over the Oregon, Idaho and Nevada
border. As a result, similar conditions to the last few nights
are expected areawide, with the exception of areas of Coos
County. This is particularly true near the coast where a few
areas of low clouds and fog will be possible.
Areas seeing clouds and fogs will remain more-regulated (per the
influence of the Pacific Ocean); thus, the colder places, like
Coquille, should not be as cold as it has been the past few days.
That being said, the remainder of the West Side valleys,
particularly on the outskirts of the larger towns, will see some
patchy frost. Have decided against issuing a frost advisory as
temperatures are still expected to be somewhat warmer tonight. The
areas in northern California that will see a bit more widespread
frost (the Scott Valley, Shasta Valley) have seen light freezes
for the past couple of days, and thus frost shouldn't be a big
impact for them. Have included frost in their forecast, however.
The warm and dry trend will continue for one more day before the
next weak front comes through. The biggest changes to the weather
pattern will be increased cloudiness, lower temperatures, and
a slight chance of rain for the northern portion of the Umpqua
Basin and Coast north of Cape Blanco overnight on Friday. This
front is expected to dissipate as it moves southeastward, and
most of the rain will be orographically forced. Things will
briefly dry out on Saturday before the next shortwave comes
through on Saturday night. Things are still expected to remain dry
with the exception of a few orographically forced places north of
Steamboat and Toketee Falls. The NAM does show showers further
south, even into the Rogue Valley and Cascades. But have
disregarded it, and have gone with a blend of the GFS and ECMWF
which are in great agreement with each other.
Into next week, the warm and dry period begins again. Then, late
next week, the next system appears to be on the horizon. The ECMWF
appears to be more progressive and brings in a weaker front by
Wednesday or Thursday. The GFS, on the other hand does bring in
the system a couple days later, and it appears as if it would
bring us significantly more rain. At this point, have leaned
toward the ECMWF, but it appears as this system will need to be
watched as it could bring a significant change to a more fall or
winter-like pattern. -Schaaf
&&
.AVIATION...05/18Z TAF CYCLE...Over the coastal waters and along
the coast...VFR conditions will prevail, except for areas of late
night through mid-morning IFR/LIFR cigs/vsbys in low clouds and
fog, mostly north of Cape Blanco. Over the remainder of the
area...VFR conditions will prevail through Friday.
&&
.MARINE...Updated 130 PM PDT Thursday 5 October 2017...Winds and
seas will be relatively light through tonight. A thermal trough
will develop along the coast Friday and it will strengthen through
the weekend, bringing strong north winds and choppy seas to the
area through Tuesday. The models have been trending down on the
winds and it now looks like mostly Small Craft Advisory conditions
will prevail, although Hazardous Seas Warning criteria may be met
south of Cape Blanco Sunday into Tuesday. Winds may approach Gale
force south of Cape Blanco at times Saturday night through
Tuesday.
&&
.FIRE WEATHER...Updated 200 PM PDT Thursday, 05 October 2017...
A ridge to the north will continue to bring warm dry conditions with
east flow today and Friday, with moderate to locally poor RH
recoveries. Gusty east winds are expected over higher terrain on the
west side tonight. This pattern will start to change Friday night,
as a weak front approaches the northern portion of our area. Expect
breezy west winds, particularly to the Cascades and east. We'll see
higher humidities and improved recoveries Saturday and Saturday
night, though gusty winds will persist. The main cold pool aloft
will drop into the area Sunday, bringing possible showers/snow
showers to the Cascades north of Crater Lake, and gusty north winds
to most of the forecast area. Monday, a ridge will build over the
eastern Pacific, and will drive a return to warm/dry conditions and
gusty offshore winds. -MSC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 5 PM Friday to 5 AM PDT Saturday for
PZZ356-376.
BMS/MSC/JRSNearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.